View Full Version : Lamictal and hair loss??


Lailey
04-02-08, 05:45 PM
I've been on Lamictal for about 9mos and After about 4 mos I started losing lots of hair. I'm still losing it and I've read online that people are experiencing this despite the "official" side effects listing this as only affecting <3% (I think) of patients. I'm seriously considering asking my psych to take me off. I do NOT want to go bald!! I'm on the mild side of the spectrum anyway.

amiegrace
04-05-08, 08:17 PM
I lost hair with Depakote but have not had that problem with Lamictal.

Just an aside, if you have had a child recently it can make your hair fall out pretty drastically within a year or two after you give birth.

webqueen62
04-11-08, 10:51 AM
To counteract hair loss from any of the anti-convulsants and mood stabilizers, it's best to take an advanced therapy geriatric vitamin like Centrum Silver. What you additional amounts of are zinc and selenium. The hair loss should stop after a couple weeks of taking the vitamins daily. You can also just add supplements - but usually a generic version of the advanced geriatric formulation works just fine, and you can get big ole bottle at Costco.

Katja
04-11-08, 08:51 PM
I haven't had this side effect, but I know a number of people who had serious hair loss on Lamictal and dealt with it by taking biotin, zinc, and folic acid supplements (I take them anyhow), which effectively stopped it after a while, and their hair grew back. Some anticonvulsants can cause vitamin deficiencies, from what my shrink told me. I take TwinLab supplements, though they're somewhat pricey.